Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 1, NWS Jacksonville, FL

February 22, 2005Clinch County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 22, 2005, 5:54 PM EST for Clinch County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 22, 2005, 5:54 PM EST (22:54 UTC)
Expired
Feb 22, 2005, 6:36 PM EST
In force
42 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Clinch County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 321 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2005-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2005-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -206 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-206 m²/s²
0-3 km storm-relative helicity
-59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 2:38 PM EST, 3 hours 16 minutes earlier.

Area forecast discussion, Feb 22, 2:38 PM EST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
238 PM EST TUE FEB 22 2005

.SHORT TERM...A SLOW MOVING FRONTAL FRONTAL BOUNDARY HAS FINALLY
ENTERED SOUTH GEORGIA...WITH A EAST TO WEST ORIENTED SURFACE RIDGE
OVER EXTREME SOUTH FLORIDA. THICKER CLOUDS ARE ERODING FROM THE
NORTH...WITH PARTLY CLOUDY SKIES MAINLY NORTH OF INTERSTATE 10
CORRIDOR AT 2 PM. WARM WESTERLY WINDS ARE ENABLING TEMPERATURES TO
QUICKLY CLIMB INTO THE MID TO UPPER 70S...WITH HIGHEST READINGS
CURRENTLY ALONG THE GEORGIA COAST WHERE THE EAST COAST SEABREEZE
REMAINS PEGGED. ISOLATED SHOWERS ARE STARTING TO FORM IN VICINITY OF
FRONTAL BOUNDARY.

A MEAN LAYER RIDGE OVER THE FLORIDA PANHANDLE SHOULD MAINTAIN
GENERALLY DRY CONDITIONS ACROSS NORTH FLORIDA THROUGH TONIGHT.
ISOLATED SHOWERS WILL CONTINUE ACROSS SOUTH GEORGIA THROUGH THIS
EVENING...IN VICINITY OF MEANDERING FRONTAL BOUNDARY. MODELS ARE IN
DECENT AGREEMENT WRT WEAK IMPULSE CROSSING THE AREA LATE TONIGHT...
LIKELY ENHANCING SHOWER ACTIVITY ACROSS SOUTH GEORGIA. ABUNDANT LOW-
LEVEL MOISTURE COUPLED WITH WEAKENING BOUNDARY LAYER WINDS WILL AID
IN FOG DEVELOPMENT TONIGHT AREA-WIDE.

SOUTHERN BRANCH OF THE JET STREAM WILL BECOME INCREASINGLY ACTIVE
THROUGH THE SHORT TERM. SERIES OF EMBEDDED SHORTWAVES WILL INTERACT
WITH AFOREMENTIONED FRONTAL BOUNDARY TO PRODUCE SCATTERED TO NUMEROUS
SHOWERS. HARD TO PINPOINT PLACEMENT OF FRONTAL BOUNDARY THROUGH
WEDNESDAY AS FRONTAL BOUNDARY WILL CONTINUE TO MEANDER NORTH AND
SOUTH. AT THIS TIME...APPEARS GREATEST RAINFALL COVERAGE WILL OCCUR
LATE WEDNESDAY NIGHT INTO THURSDAY WHEN UPPER LEVEL ENERGY WILL
FINALLY ENABLE SURFACE FRONT TO PUSH THROUGH. THERE WILL BE
SUFFICIENT LOW LEVEL CONVERGENCE BEHIND THE FRONT TO MAINTAIN SHOWER
ACTIVITY THROUGH FRIDAY.

.LONG TERM...FRONTAL BOUNDARY WILL BE WELL SOUTH OF THE AREA BY
SATURDAY...WITH POST FRONTAL HIGH TRACKING TO OUR NORTH. THIS HIGH
PRESSURE AREA WILL ATTEMPT TO ADVECT DRIER AND MORE STABLE CONDITIONS
INTO THE AREA...BUT WILL BE OFFSET BY INCREASING MOISTURE OFF THE
ATLANTIC ASSOCIATED WITH INCREASING NORTHEAST WINDS. WILL INCLUDE
MINIMAL RAIN CHANCES FOR GEORGIA AS WELL AS PORTIONS OF SUWWANNE
VALLEY REGION OF NORTH FLORIDA...WITH CHANCE POPS FOR REMAINDER OF
NORTH FLORIDA.

A SURFACE WAVE IS FORECAST TO DEVELOP IN THE GULF OF MEXICO
SATURDAY...TRACKING EAST ACROSS THE FLORIDA PANHANDLE SUNDAY. THIS
FEATURE IS THEN FORECAST TO REACH THE ATLANTIC WATERS BY EARLY
MONDAY. POSITION OF THIS LOW WILL BE CRITICAL IN DETERMINING RAINFALL
COVERAGE. CURRENT THINKING IS THAT SURFACE WAVE WILL STAY TO OUR
SOUTH...RESULTING IN WEAKER DYNAMICS ACROSS JAX CWA. THERE WILL STILL
BE A BROAD AREA OF LOW LEVEL CONVERGENCE ACCOMPANYING WITH THIS
FEATURE TO MENTION AT LEAST SLIGHT CHANCE POPS.

&&

.MARINE...NO HEADLINES UNTIL WEDNESDAY NIGHT OR THURSDAY WHEN
SOUTHWEST WINDS INCREASE SOUTH OF MEANDERING FRONTAL BOUNDARY. FRONT
TO PUSH THROUGH THURSDAY NIGHT...WITH WINDS NORTHEAST  WINDS
DEVELOPING BEHIND FRONTAL PASSAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  57  73  55  62 /  40  30  70  60
SSI  59  70  56  64 /  30  20  70  60
JAX  59  74  57  69 /  20  20  60  60
SGJ  60  74  58  71 /  10  20  60  50
GNV  58  78  58  72 /  10  30  60  50
OCF  58  79  58  74 /  10  30  50  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

PUBLIC...16
MARINE/FIRE WX....24
Hazardous weather outlook, Feb 22, 11:50 AM EST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1150 AM EST TUE FEB 22 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1150 AM EST TUE FEB 22 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AREAS OF FOG WILL OCCUR AGAIN TONIGHT. ISOLATED LOCATIONS MAY HAVE
DENSE FOG WITH VISIBILITY REDUCED TO A QUARTER OF A MILE AT TIMES.

.DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

AREAS OF FOG WILL CONTINUE EARLY WEDNESDAY MORNING. ISOLATED
LOCATIONS MAY HAVE DENSE FOG WITH VISIBILITY REDUCED TO A QUARTER OF
A MILE AT TIMES.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ECZ

In the hours before

Special weather statement, Feb 22, 4:30 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
430 PM EST TUE FEB 22 2005

GAZ132-149-222215-
ATKINSON GA-COFFEE GA-
430 PM EST TUE FEB 22 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN ATKINSON
AND SOUTHWESTERN COFFEE COUNTIES FOR STRONG THUNDERSTORM WINDS AND
HAIL VALID UNTIL 515 PM EST...

AT 430 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 15 MILES NORTHWEST OF
WILLACOOCHEE...MOVING SOUTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND WILLACOOCHEE THROUGH 515 PM EST. HAIL
UP TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Local storm report, Feb 22, 5:14 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
514 PM EST TUE FEB 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             WILLACOOCHEE            31.34N 83.05W
02/22/2005  E0.25 INCH       ATKINSON           GA   TRAINED SPOTTER

&&

HESS
Special weather statement, Feb 22, 5:38 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
538 PM EST TUE FEB 22 2005

GAZ163-222315-
CLINCH GA-
538 PM EST TUE FEB 22 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
CLINCH COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615
PM EST...

AT 538 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES NORTHWEST OF COGDELL...OR ABOUT
3 MILES SOUTH OF PEARSON...MOVING SOUTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND COGDELL AND ARGYLE THROUGH
615 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

AT 505 PM...STORM SPOTTER IN WILLACOOCHEE REPORTED PEA SIZE HAIL
WITH THIS STORM.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Feb 22, 5:45 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
545 PM EST TUE FEB 22 2005

GAZ149-222315-
ATKINSON GA-
545 PM EST TUE FEB 22 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EST...

AT 545 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTH OF AXSON...OR ABOUT 8
MILES SOUTHEAST OF PEARSON...MOVING SOUTHEAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND AXSON THROUGH 615 PM EST.
HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

AT 505 PM...STORM SPOTTER IN WILLACOOCHEE REPORTED PEA SIZE HAIL
WITH THIS STORM.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 6:12 PM ESTSevere Thunderstorm WarningJAXWare48 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.